Alert archive / North Dakota / Tornado Warnings in 2005
Tornado Warning 27, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 19, 2005, 2:59 AM CDT for Oliver County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2005, 2:59 AM CDT (07:59 UTC)
- Expired
- Jun 19, 2005, 3:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Oliver County, ND
The radar
The Bismarck radar (KBIS), 57 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:50 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3392 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 190800 TORBIS NDC065-190830- /O.NEW.KBIS.TO.W.0027.050619T0759Z-050619T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 259 AM CDT SUN JUN 19 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... EASTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 330 AM CDT * AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HANNOVER... OR ABOUT 36 MILES NORTHWEST OF BISMARCK...MOVING EAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... CENTER AROUND 310 AM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR WESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT SUNDAY MORNING FOR WESTERN NORTH DAKOTA. LAT...LON 4715 10151 4702 10145 4702 10103 4719 10110 $$ RSL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 18, 2:55 PM CDT, 12 hours 4 minutes earlier.
Area forecast discussion, Jun 18, 2:55 PM CDT, 12 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT SAT JUN 18 2005 .SHORT TERM... TONIGHT THROUGH TUESDAY NIGHT...MAIN FORECAST PROBLEM IS PRECIPITATION CHANCES THROUGH THE PERIOD. ALTHOUGH INSTABILITY IS IMPRESSIVE...STRONG CAP HOLDING PRETTY STRONG LATE THIS AFTERNOON. LOOKS LIKE BEST AREA FOR THUNDERSTORMS TONIGHT WILL BE ACROSS THE NORTH...WHERE CAP SEEMS TO BE BREAKING. WILL ALIGN THE CHC FOR THUNDERSTORMS WITH THE BAROCLINIC ZONE AS THE COLD FRONT BECOMES ORIENTED NORTHEAST TO SOUTHWEST ACROSS SOUTHERN NORTH DAKOTA BY SUNDAY NIGHT INTO MONDAY. MODELS HINT AT DEVELOPING LOW LEVEL JET MONDAY NIGHT WITH POSSIBLE MCS OVER WRN ND...SO HAVE SPREAD A CHANCE FOR NOCTURNAL STORMS MONDAY NIGHT ACROSS THE WEST AND SOUTH. EXPECT A SLOW COOLING TREND AS THE SFC COLD FRONT AND ASSOCIATED HIGH PRESSURE SWING THROUGH...WITH TEMPERATURES RETURNING TO CLOSE TO NORMAL VALUES BY TUESDAY. .LONG TERM... WEDNESDAY THROUGH SATURDAY A BROAD UPPER LEVEL RIDGE WILL REMAIN OVER THE NORTHERN PLAINS. SHORT WAVES MOVING OVER THE RIDGE WILL BRING A SLIGHT CHANCE OF TSTMS TO THE AREA ON WEDNESDAY...THURSDAY... AND SATURDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR WELLS...KIDDER...FOSTER...STUTSMAN...LOGAN... LAMOURE...MCINTOSH...AND DICKEY COUNTIES THIS EVENING. && WAA/TSW
Hazardous weather outlook, Jun 18, 5:17 AM CDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT SAT JUN 18 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191016- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 517 AM CDT SAT JUN 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES ACROSS THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
In the hours before
Local storm report, Jun 19, 1:35 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
135 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL 7 W BOWMAN 46.18N 103.55W
06/19/2005 1.00 INCH BOWMAN ND EMERGENCY MNGR
&&
VROLLERLocal storm report, Jun 19, 1:37 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
137 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM HAIL BOWMAN 46.18N 103.40W
06/19/2005 0.88 INCH BOWMAN ND EMERGENCY MNGR
&&
VROLLERLocal storm report, Jun 19, 1:38 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
138 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM HAIL BOWMAN 46.18N 103.40W
06/19/2005 1.00 INCH BOWMAN ND TRAINED SPOTTER
WEATHER MOD RADAR OPERATOR REPORTS QUARTER SIZE HAIL AND
50 MPH WIND GUST.
&&
VROLLERLocal storm report, Jun 19, 1:44 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
144 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM TSTM WND GST 5 S DICKINSON 46.81N 102.78W
06/19/2005 84 MPH STARK ND ASOS
ASOS 84 MPH WIND GUST.
&&
VROLLERLocal storm report, Jun 19, 1:47 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
147 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM HAIL DICKINSON 46.89N 102.78W
06/19/2005 1.75 INCH STARK ND TRAINED SPOTTER
&&
VROLLERLocal storm report, Jun 19, 2:51 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
251 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL RYDER 47.92N 101.67W
06/19/2005 1.00 INCH WARD ND TRAINED SPOTTER
AIR FORCE REPORTS QUARTER SIZE HAIL BY MISSILE CREW AT
RYDER.
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:07 AM CDT | Severe Thunderstorm Warning | BIS | Bowman | 53 min |
| Jun 19, 12:18 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 42 min |
| Jun 19, 12:42 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Stark | 63 min |
| Jun 19, 1:02 AM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope | 58 min |
| Jun 19, 1:03 AM CDT | Severe Thunderstorm Warning | BIS | Bowman | 57 min |
| Jun 19, 1:25 AM CDT | Tornado Warning | BIS | Stark | 50 min |
| Jun 19, 1:44 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 46 min |
| Jun 19, 2:01 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Mercer, Morton, Oliver | 59 min |
| Jun 19, 2:02 AM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 43 min |
| Jun 19, 2:23 AM CDT | Tornado Warning | BIS | Mercer, Oliver | 37 min |
| Jun 19, 2:33 AM CDT | Severe Thunderstorm Warning | BIS | Stark | 42 min |
| Jun 19, 2:37 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 58 min |
| Jun 19, 3:01 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton | 35 min |
| Jun 19, 3:18 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Sheridan | 57 min |
| Jun 19, 3:23 AM CDT | Severe Thunderstorm Warning | BIS | Oliver | 33 min |
| Jun 19, 3:30 AM CDT | Tornado Warning | BIS | Burleigh, McLean | 32 min |
| Jun 19, 3:50 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 16 min |
| Jun 19, 4:21 AM CDT | Tornado Warning | BIS | Sheridan | 24 min |
| Jun 19, 4:31 AM CDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 44 min |
| Jun 19, 4:48 AM CDT | Tornado Warning | BIS | Pierce | 27 min |
Nearby
Tornado Warnings in North Dakota, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.